Coping With Epilepsy Dr. Karen Shue - Brain and Health
10% off neurofeedback training for CWE members - Toronto, Ontario
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Our House > Back Fence



View Poll Results: Which AEDs give you the worst side effects?
Diamox / Acetazolamide 2 3.77%
Diastat / Diazepam 3 5.66%
Gabitril / Tiagabine 2 3.77%
Klonopin / Clonazepam 21 39.62%
Lyrica / Pregabalin 10 18.87%
Mysoline / Primidone 9 16.98%
Tranxene / Clorazepate 2 3.77%
Valium / Diazepam 12 22.64%
Zarontin / Ethosuximide 9 16.98%
Multiple Choice Poll. Voters: 53. You may not vote on this poll

Reply
 
LinkBack Thread Tools
  #41  
Old 03-19-2012, 09:08 AM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,324
Thanks: 938
Thanked 7,261 Times in 5,352 Posts
Hi Julie, welcome!

Are your seizures controlled at that dose? If so, you might want to ask your neurologist about backing off the the dosage slightly to see if it lessens the side effects.
Reply With Quote
The Following User Says Thank You to Nakamova For This Useful Post:
Julie Mc (03-19-2012)
  #42  
Old 03-19-2012, 09:10 AM
Getting Comfortable
 
Join Date: Mar 2012
Location: Manchester UK
Posts: 14
Thanks: 20
Thanked 2 Times in 2 Posts

Red face


[QUOTE=Julie Mc;159427]My main one is KEPPRA. I take 3500mgs a day and its making me not talk properly! I'm finding myself visualizing the words I want to say (in my head) then reading it out loud. :/ Simple words take ages to come out which then brings out the 'they must think I'm thick' feelings I get....not good! Does anyone else have these problems? I've just joined up to this, so a huge 'HELLO!' to everyone on here![Because when you learn, you know what makes the world turn]
Reply With Quote
  #43  
Old 03-19-2012, 09:15 AM
Getting Comfortable
 
Join Date: Mar 2012
Location: Manchester UK
Posts: 14
Thanks: 20
Thanked 2 Times in 2 Posts
Hmmmm....yes they are, I think its the side effects of Keppra. My consultant noticed this and told me I was 'stop-starting talking' (?) but, all in all, I don't have Grand Mal anymore, just the leg ones (as I call them) when I'm tired. The Valproate to me doesn't do anything. Thanks for the quick reply!
Reply With Quote
  #44  
Old 08-26-2012, 03:13 PM
Getting Comfortable
 
Join Date: Aug 2012
Location: Montreal
Posts: 10
Thanks: 0
Thanked 7 Times in 4 Posts
Originally Posted by Shelley View Post:
Does anybody know what the choices for meds were in the 50's and 60's? What might be easier is when each med came into use. I have/had absence seizures when I was a child, and was treated with phenobarbitol and Zarontin. All it did was make me high, and make the symptoms worse. I had no say in the treatment.
In the 60's I was on phenobarbital and dilantin.
Reply With Quote
  #45  
Old 08-26-2012, 03:49 PM
Esteemed Pillar of the Community
 
Join Date: Feb 2012
Location: Claremore, OK
Posts: 512
Thanks: 144
Thanked 145 Times in 118 Posts
juliemc im on wat my old neurologist use to call the highest dose of keppra u can have 3000 and ur on3500 my is impaired sometimes and totally forget halfway what someone is telling me i could talk to ur dr. mine is full of it or urs is or both.lol
Reply With Quote
The Following User Says Thank You to acpollard2010 For This Useful Post:
Julie Mc (07-23-2014)
  #46  
Old 08-26-2012, 03:51 PM
Esteemed Pillar of the Community
 
Join Date: Feb 2012
Location: Claremore, OK
Posts: 512
Thanks: 144
Thanked 145 Times in 118 Posts
not me talk to him see wat i mean im going nuts
Reply With Quote
The Following User Says Thank You to acpollard2010 For This Useful Post:
Julie Mc (08-27-2012)
  #47  
Old 08-27-2012, 02:07 PM
Getting Comfortable
 
Join Date: Mar 2012
Location: Manchester UK
Posts: 14
Thanks: 20
Thanked 2 Times in 2 Posts
Hello! Thanks for your reply, & yeah, we're all bonkers on that stuff! I also start waffling on, then completely forget what I was saying too. I can't be bothered about going to see the Dr though, she might start messing about with other tablets instead & everybody knows what I'm like now.
The consultant at the hospital told me (when I 1st went on them) that we are all basically guinea pigs, which is why they now put confusion as a side effect in the leaflet.
AND, I bet I've already said that too, somewhere else on here!
Nevermind. Hope everything is well with you.
Reply With Quote
  #48  
Old 09-17-2012, 10:31 PM
ShannonD's Avatar
Weaving the Community Fabric
 
Join Date: Sep 2012
Location: Illinois
Posts: 105
Thanks: 38
Thanked 20 Times in 17 Posts
Holy bananna's Lyrica was by far THE WORST for me!!! It gave me THE WORST FEELING.. I knew I was dying!! Not felt... I knew it! Like I will be dead any second now! I just laid in bed with a droopy head waiting to die. OMG IT WAS SOOOOOOOOOOOO BAD!!!! Once I stopped taking it less than a week later the feeling went away... but omg it was bad.
Reply With Quote
  #49  
Old 07-02-2013, 10:48 PM
DaraH86's Avatar
Getting Comfortable
 
Join Date: Jun 2013
Location: san diego, ca
Posts: 11
Thanks: 6
Thanked 5 Times in 4 Posts
Trileptal, and vimpat were two of the worst ones i ever took. with one i couldnt talk, and i couldnt have a straight thought. all i could do was lay there and try to breathe because to TRY to think actually HURT it felt like a razor blade in my brain slicing through every thought. the most i could do was get out "shit" or other curse words (because i tend to curse like a sailor) lol. It would come in waves.

Once i took it and i happen to have my cell phone in my hand, and it got so bad i begged my husband to call 911 only i couldnt remember the number! but i had enough thought to call my dying mother a few blocks away and cry into the phone for help. it scared the pants off her and she was screaming into the phone "wheres Dean!!??" (my husband) and although he tried to tell her it would pass and he made me take the meds because he suspected a seizure was on its way i could hear her yelling at him to call the ambulance or else she would! as i was laying at the foot of the bed curled in a ball.

The vimpat made me sleepy and all i could do was lay there in bed all day and stare off into space. i didnt eat, wasnt hungry and didnt know i even had to go to the bathroom. My husband put me to bed and went about his day. (i love that he thought he was doing the right thing by following the doctors orders because he came from a family of doctors and nurses) but he sometimes just doesnt know when to listen to me and let me decide whats going to happen to my own body next. *sighes*
Reply With Quote
  #50  
Old 07-23-2014, 03:26 AM
New Here
 
Join Date: Jul 2014
Location: Navarre,FL
Posts: 5
Thanks: 0
Thanked 2 Times in 1 Post
I really like the list of drugs no longer marketed considering I am on 3 of them........LOL
Reply With Quote
  #51  
Old 07-27-2014, 03:06 PM
Belinda5000's Avatar
Account Closed
 
Join Date: Sep 2007
Location: Georgia
Posts: 2,241
Thanks: 429
Thanked 596 Times in 474 Posts
Dilantin wiped out my memory and I was on it like36years when i was on it.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Which AEDs give you the worst side effects? Bernard Back Fence 388 11-30-2018 07:30 PM
Can any body help? are these side effects of medications books The Library 11 09-09-2012 02:28 AM
What part of the brain is used for speech and memory? RachelR The Kitchen 17 08-28-2009 11:28 PM
AEDs not necessary in early stages of epilepy Bernard The Library 12 11-13-2008 07:57 PM
Male side effects from dilantin RanMan The Library 11 04-26-2008 02:26 AM


All times are GMT -5. The time now is 06:43 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.